MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7207220
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the doctor observed a kind of smoke that came out and noticed some particles (shavings) on the screen that was caused by the broken pin, one part of the pin was inside the tibial tunnel and the other was within the cannulation of the drill.The surgeon removed all the parts from the patient and passed a drill without a guide.The procedure was completed and no significant delay or patient injury reported.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.If objective evidence, relevant information, package or product becomes available to assist with evaluation, the complaint will certainly be revisited.

Brand Name
PIN,PASSING,2.4MM TROCAR 17
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7885548
Report Number1219602-2018-01290
Device Sequence Number2366039
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public(01)03596010375315(17)221018(10)50688886
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2022
Device Model Number7207220
Device Catalogue Number7207220
Device Lot Number50688886
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR